Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 77, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2010, 6:46 PM CDT for Wheeler County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2010, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 3, 2010, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Wheeler County, NE
The radar
The Grand Island radar (KUEX), 162 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:49 PM CDT | HAIL 1 | 10 Sse Bartlett, NE | MOST OF THE HAIL WAS PEA SIZE...BUT A FEW HAILSTONES WERE AS LARGE AS QUARTERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707
WUUS53 KLBF 032346
SVRLBF
NEC183-040030-
/O.NEW.KLBF.SV.W.0077.100603T2346Z-100604T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
646 PM CDT THU JUN 3 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 730 PM CDT
* AT 644 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR PIBEL LAKE STATE RECREATION AREA...OR 33 MILES EAST OF
BURWELL...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN WHEELER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4173 9829 4173 9859 4174 9859 4189 9861
4189 9828 4174 9828
TIME...MOT...LOC 2346Z 267DEG 28KT 4175 9846
WIND...HAIL <50MPH 1.00IN
$$
TAYLOR2 follow-up statements
778
WWUS53 KLBF 032356
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT THU JUN 3 2010
NEC183-040030-
/O.CON.KLBF.SV.W.0077.000000T0000Z-100604T0030Z/
WHEELER NE-
656 PM CDT THU JUN 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WHEELER COUNTY UNTIL 730 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PIBEL LAKE STATE RECREATION AREA...OR 36 MILES
EAST OF BURWELL...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN WHEELER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4173 9829 4173 9859 4174 9859 4189 9861
4189 9828 4174 9828
TIME...MOT...LOC 2356Z 267DEG 28KT 4175 9841
WIND...HAIL <50MPH 1.00IN
$$
TAYLOR975
WWUS53 KLBF 040032
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT THU JUN 3 2010
NEC183-040042-
/O.EXP.KLBF.SV.W.0077.000000T0000Z-100604T0030Z/
WHEELER NE-
732 PM CDT THU JUN 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WHEELER
COUNTY.
LAT...LON 4173 9829 4173 9859 4174 9859 4189 9861
4189 9828 4174 9828
TIME...MOT...LOC 2356Z 267DEG 28KT 4175 9841
$$
SCHULTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:07 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 3, 3:07 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT THU JUN 3 2010 .SYNOPSIS... H5 ANALYSIS THIS AFTERNOON INDICATING ZONAL FLOW ACROSS THE CONUS WITH A CLOSED LOW OFF THE COAST OF BRITISH COLUMBIA AND ANOTHER CLOSED LOW OVER NRN QUEBEC. A SHORTWAVE WAS NOTED OVER ERN WYOMING PER WV IMAGERY WITH A TROUGH EXTENDING ACROSS THE LWR MISSISSIPPI VALLEY. AT THE SURFACE...LOW PRESSURE WAS LOCATED NORTHWEST OF VALENTINE...WITH A SURFACE TROUGH EXTENDING SOUTH INTO SWRN NEBRASKA. A DRYLINE EXTENDED FROM NEAR VALENTINE...SSWD TO IMPERIAL NEBRASKA. TEMPERATURES AT 3 PM CDT...RANGED FROM 76 AT ONEILL TO 87 AT VALENTINE. && .DISCUSSION... NEAR TERM...TONIGHT THROUGH SUNDAY...MAIN FORECASTING CHALLENGES DEAL WITH PRECIPITATION CHANCES TONIGHT...THEN TEMPERATURES. FOR TONIGHT...SURFACE LOW PRESSURE WILL TRACK ALONG THE SD/NEBR BORDER TONIGHT. AS THIS FEATURE TRACKS EAST...IT WILL DRAG A DRY LINE...FOLLOWED BY A WEAK COOL FRONT OVERNIGHT. WEAK CONVERGENCE OVER WRN CHERRY COUNTY...SRN SHERIDAN AND NRN GARDEN COUNTY HAS COMMENCED AS OF THE 200 PM CDT HOUR AS EVIDENCED FROM THE LINE OF CU EXTENDING FROM CENTRAL CHERRY COUNTY...SWD INTO NWRN GARDEN COUNTY. BASED ON SURFACE CONVERGENCE...THIS AREA...AS WELL AS A LINE FROM CENTRAL CHERRY COUNTY...SWD INTO WESTERN LINCOLN COUNTY APPEAR TO BE THE BEST LOCATIONS FOR INITIATION ATTM. CAP STRENGTH PER THE LATEST NAM SOLN AND LAPS DATA...ALREADY INDICATING AN ERODING CAP EXTENDING ACROSS NERN COLORADO AND FAR WRN NEBRASKA...JUST EAST OF THE PANHANDLE. INITIATION IS EXPECTED TO COMMENCE WITHIN THE NEXT 1 TO 2 HRS. SEVERE POTENTIAL CONTINUES TO LOOK DECENT THIS EVENING...WITH 35 TO 45 KTS OF DEEP LAYER SHEAR...WB ZEROS AROUND 10000 FT AGL...AND DECENT HELICITIES...PARTICULARLY OVER THE NERN ZONES. EXPECTING THE TORNADO THREAT TO BE HIGHEST OVER THE NORTHEAST...WITH A SEVERE TSRA THREAT FURTHER WEST AND SOUTHWEST...DUE TO DIMINISHED LOW LEVEL BACKING OF THE WINDS. BY LATE EVENING...THUNDERSTORMS SHOULD ORGANIZE INTO A COMPLEX EXTENDING FROM NERN NEBRASKA...NWD INTO THE ERN DAKOTAS AS THE NOSE OF THE LLJET IS FOCUSED ALONG THE MO RIVER BORDER OF SD AND NEBR. THE WEAK COOL FRONT WILL DRIFT INTO NRN KANSAS LATER TONIGHT AND FRIDAY...STALLING ACROSS FAR NRN KS/SRN NEBR LATE FRIDAY. HIGH PRESSURE BUILDING INTO NERN NEBRASKA...WILL BRING A BRIEF REPRIEVE TO PRECIPITATION CHANCES TOMORROW. THIS REPRIEVE WILL BE SHORT LIVED THOUGH AS A LATE NIGHT DISTURBANCE LIFTS ACROSS SOUTH DAKOTA AND NRN NEBRASKA LATE FRIDAY NIGHT. THUNDERSTORMS WILL BE AIDED BY THE DEVELOPMENT OF A LOW LEVEL JET FOCUSED OVER NRN NEBRASKA LATE TOMORROW NIGHT. WILL CONTINUE MENTION OF PRECIPITATION IN NRN NEBRASKA AND LEAVE THIS PERIOD OF THE FORECAST UNCHANGED. SATURDAY WILL BE RELATIVELY QUIET...WITH THE EXCEPTION OF SOME LATE AFTERNOON AND EARLY EVENING TSRAS OFF TO THE WEST. INSTABILITY IS NOT OVERLY IMPRESSIVE AND DYNAMICS WEAK SATURDAY NIGHT...SO ONLY MINIMAL POPS FORECASTED ATTM. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...ZONAL FLOW FOR DAYS 4 AND 5...FOLLOWED BY A TRANSITION TO NWRLY FLOW ON DAYS 6 AND 7...WILL MAKE FOR A TRICKY FORECAST IN THE EXTENDED. TIMING AND LOCATION OF EMBEDDED WAVES FOR DAYS 4 AND 5 WILL BE PROBLEMATIC AND PCPN CHANCES WILL HINGE ON THESE DISTURBANCES EARLY NEXT WEEK. THE LONG RANGE MODEL SOLUTIONS BEGIN TO DIVERGE SOMEWHAT TOWARD THE MIDDLE AND END OF NEXT WEEK WITH THE EURO SOLN HOLDING ONTO ZONAL FLOW...WHILE THE GFS AMPLIFIES THE PATTERN WITH RIDGING IN THE WEST AND TROUGHING IN THE EAST. CHOSE TO FOLLOW THE 06Z GFS SOLUTION...WHICH WAS IN DECENT AGREEMENT WITH THE PREVIOUS 00Z GFS SOLN AND IN LINE WITH NATL GUIDANCE. AMPLIFICATION IN THE UPPER PATTERN...WILL FORCE A COLD FRONT THROUGH THE FORECAST AREA...ANCHORING THIS ACROSS KANSAS FOR DAY 6...WHICH WILL SHIFT THE PRECIPITATION THREAT OFF TO THE SOUTH. SOUTHERLY FLOW WILL RETURN FOR DAY 7 AS THE RIDGE BUILDS EAST AND THE FRONTAL BOUNDARY WASHES OUT. && .AVIATION... MOSTLY VFR CONDITIONS ARE EXPECTED TONIGHT THROUGH FRIDAY MORNING ACROSS WESTERN AND CENTRAL NEB. A SURFACE TROUGH WILL ADVANCE EAST LATE THIS AFTERNOON AND EVENING...AND BE THE FOCUS FOR SCT TSTM DEVELOPMENT THROUGH THE EVENING. SFC WINDS WILL BE SSW AT 15 KTS...BECOMING NW AT 5 TO 10 KTS BEHIND SFC TROUGH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. .SHORT AND LONG TERM...CLB .AVIATION...TAYLOR
Hazardous weather outlook, Jun 3, 4:36 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 436 PM CDT THU JUN 3 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-042145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 436 PM CDT THU JUN 3 2010 /336 PM MDT THU JUN 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ALONG AND EAST OF A LINE FROM AINSWORTH TO NORTH PLATTE AND HAYES CENTER. THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS AS SCATTERED THUNDERSTORMS FORM AHEAD OF A FRONTAL BOUNDARY. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE...MAINLY ALONG AND EAST OF HIGHWAY 183. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ALMOST EACH DAY INTO THE MIDDLE OF NEXT WEEK AS A WEAK FRONT REMAINS NEAR NEBRASKA. ISOLATED SEVERE THUNDERSTORMS MAY OCCUR DURING THIS PERIOD...BUT NO WIDESPREAD SEVERE WEATHER EVENT IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CJS
In the hours before
Local storm report, Jun 3, 5:35 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 6 S SARGENT 41.55N 99.37W
06/03/2010 E1.00 INCH CUSTER NE PUBLIC
&&
CBUTTLERLocal storm report, Jun 3, 5:56 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 6 E BURWELL 41.78N 99.02W
06/03/2010 E1.25 INCH GARFIELD NE TRAINED SPOTTER
HALF DOLLAR SIZE HAIL.
&&
CJSLocal storm report, Jun 3, 6:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 3 E MERNA 41.48N 99.70W
06/03/2010 E1.00 INCH CUSTER NE PUBLIC
QUARTER SIZE HAIL.
&&
CJSLocal storm report, Jun 3, 6:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST MERNA 41.48N 99.76W
06/03/2010 E70.00 MPH CUSTER NE LAW ENFORCEMENT
THUNDERSTORM WINDS OF 60 TO 70 MPH ACCOMPANIED BY HAIL UP
TO NICKEL SIZE BLEW SIDING OFF OF HOUSES AND BROKE
WINDOWS.
0600 PM HAIL MERNA 41.48N 99.76W
06/03/2010 E0.88 INCH CUSTER NE LAW ENFORCEMENT
0608 PM FUNNEL CLOUD 11 NW ANSLEY 41.40N 99.53W
06/03/2010 CUSTER NE TRAINED SPOTTER
&&
CJSLocal storm report, Jun 3, 6:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL ANSLEY 41.29N 99.38W
06/03/2010 E1.00 INCH CUSTER NE LAW ENFORCEMENT
QUARTER SIZE HAIL.
&&
CJSLocal storm report, Jun 3, 6:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT THU JUN 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 3 ENE NAPER 42.98N 99.04W
06/03/2010 E0.88 INCH BOYD NE PUBLIC
&&
CJSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 35 min |
| Jun 3, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Jun 3, 5:47 PM CDT | Tornado Warning | LBF | Garfield, Wheeler | 58 min |
| Jun 3, 6:10 PM CDT | Tornado Warning | LBF | Custer | 35 min |
| Jun 3, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.